Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Sum of a double series


Author: B. L. Sharma
Journal: Proc. Amer. Math. Soc. 52 (1975), 136-138
MSC: Primary 33A30
DOI: https://doi.org/10.1090/S0002-9939-1975-0387678-1
MathSciNet review: 0387678
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we obtain the sum of a double series $ F(1,1)$ and, in a particular case, we get a new formula $ _4{F_3}(1)$,

$\displaystyle _4{F_3}\left[ {\begin{array}{*{20}{c}} {\alpha ,\beta - \alpha ,1... ...- \alpha )\Gamma (\beta )}} {{\Gamma (\beta - \rho )\Gamma (\beta - \alpha )}},$

provided that $ R(\beta - \alpha ) > 0$, $ R(\beta - \rho - \alpha ) > 0$ and $ R(\beta - \rho ) > 0$. If $ \alpha = - n$, the formula reduces to a known result due to Bailey [2].

References [Enhancements On Off] (What's this?)

  • [1] P. Appell and J. Kampé de Feriet, Fonctions hypergéométriques et hypersphériques, polynômes d'Hermite, Gauthier-Villars, Paris, 1926.
  • [2] W. N. Bailey, Some identities involving generalised hypergeometric series, Proc. London Math. Soc. (2) 29 (1929), 503-516.
  • [3] T. W. Chaundy, Expansions of hypergeometric functions, Quart. J. Math., Oxford Ser. 13 (1942), 159–171. MR 0007819
  • [4] L. Carlitz, A Saalschützian theorem for double series, J. London Math. Soc. 38 (1963), 415–418. MR 0160944, https://doi.org/10.1112/jlms/s1-38.1.415
  • [5] Leonard Carlitz, Summation of a double hypergeometric series, Matematiche (Catania) 22 (1967), 138–142. MR 0214816
  • [6] R. N. Jain, Sum of a double hypergeometric series, Matematiche (Catania) 21 (1966), 300–301. MR 0201700
  • [7] Lucy Joan Slater, Generalized hypergeometric functions, Cambridge University Press, Cambridge, 1966. MR 0201688
  • [8] B. L. Sharma, Summation of a double hypergeometric series, Matematiche (Catania) 28 (1973), 30–32 (1974). MR 0352562

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 33A30

Retrieve articles in all journals with MSC: 33A30


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1975-0387678-1
Keywords: Double series, Saalschutizian theorem, hypergeometric series of higher order and of two variables, summation formula
Article copyright: © Copyright 1975 American Mathematical Society

American Mathematical Society